Alert archive / Illinois / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 79, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 27, 2004, 5:46 PM CDT for Lawrence County, Illinois. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2004, 5:46 PM CDT (22:46 UTC)
- Expired
- May 27, 2004, 6:45 PM CDT
- In force
- 59 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Lawrence County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 6:12 PM CDT | TSTM WND DMG | 5 N Lawrenceville, IL | TREES DOWN OFF ROUTE 1 |
| May 27, 6:12 PM CDT | TSTM WND DMG | 5 N Lawrenceville, IL | TREES DOWN OFF ROUTE 1 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 4:00 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 577 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 465 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
873
WUUS53 KILX 272246
SVRILX
ILC101-272345-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
546 PM CDT THU MAY 27 2004
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAWRENCE COUNTY IN SOUTHEAST ILLINOIS
* UNTIL 645 PM CDT
* AT 546 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 11 MILES WEST OF CHAUNCEY...OR ABOUT 7 MILES
NORTH OF OLNEY...MOVING EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CHAUNCEY
SUMNER
BRIDGEPORT
LAWRENCEVILLE
BIRDS
OTHER LOCATIONS IN THIS WARNING INCLUDE...PETROLIA...BILLETT AND
PINKSTAFF.
THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.
LAT...LON 3884 8791 3866 8791 3865 8762 3872 8753
3884 8755
$$
AUTENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 10:29 AM CDT, 7 hours 17 minutes earlier.
Area forecast discussion, May 27, 10:29 AM CDT, 7 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1029 AM CDT FRI MAY 27 2004 .DISCUSSION... LATEST SFC ANALYSIS PLACES SFC COLD FRONT ACROSS OHIO VALLEY SOUTHWEST INTO WESTERN KENTUCKY. LATEST 1445Z VISIBLE SATELLITE PLACES SMALL PATCH OF LOW CLOUDS WEST OF A MLI-ILX LINE. OTHER LOW CLOUDS AND MID AND HIGH CLOUDS WAS ACROSS SOUTHERN ILLINOIS JUST NORTH OF THE COLD FRONT. EXPECT CLOUDS TO DEVELOP LATER TODAY AND CURRENT FORECAST MAINLY ON TRACK. WILL UPDATE ZONES TO ADJUST TEMPS SLIGHTLY AND FOR WORDING IN SOUTHERN ZONES. && .PREV DISCUSSION... WILL BE USING A BLEND BETWEEN THE ETA AND GFS MODELS WHICH ARE FAIRLY SIMILAR AGAIN THIS RUN. FINELY A DRY DAY TODAY AS FRONT MOVES SOUTH INTO THE TN VALLEY. FORECAST CHALLENGE IS WHEN TO RETURN CONVECTION CHANCES THIS MEMORIAL DAY WEEKEND AS STRONG STORM SYSTEM ALONG THE WEST COAST MOVES INTO THE MIDWEST AND GREAT LAKES. SHORT TERM...TODAY THROUGH SUNDAY NIGHT... SURFACE ANALYSIS HAS 998 MB LOW PRESSURE OVER QUEBEC WITH A COLD FRONT EXTENDING SW ACROSS NW OHIO...CENTRAL INDIANA AND INTO SE PARTS OF IL/MO. ONE COLD FRONT HAS PUSHED SE TOWARD THE OHIO RIVER WHILE ANOTHER FRONT WAS NEAR I-70 WHERE DEWPOINTS IN THE MID 60S AHEAD OF IT OVER SE IL...DROP THRU THE 50S BEHIND IT OVER CENTRAL IL AND DEWPOINTS IN THE 40S OVER NORTHERN IL. CONVECTION HAS HAS PUSHED SE OF IL AND CLOUDS HAVE CLEAR WEST OF I-55 FROM 1015 MB HIGH PRESSURE OVER THE ARROWHEAD OF NE MN. HIGH PRESSURE TO STRENGTHEN AS IT MOVES SE ACROSS THE GREAT LAKES THROUGH TONIGHT. THIS TO PROVIDE DRIER AND COOLER WEATHER TO CENTRAL IL WITH PARTLY CLOUDY TO MOSTLY CLEAR SKIES. HIGHS TODAY IN THE MID TO UPPER 70S WITH COOLEST READINGS FROM I-74 NORTH. LIKED COOLER MAV LOWS TONIGHT CONSIDERING ENE WINDS FAIRLY LIGHT AND DRIER AIR MASS IN PLACE. COOLEST AREA OVER EASTCENTRAL IL BY DANVILLE AND CHAMPAIGN AND PARIS. MODELS SHOW A SHORT WAVE AND WAA MOVING INTO NW IL LATER TONIGHT AND KEPT SLIGHT CHANCE OF CONVECTION NW OF THE IL RIVER TO ACCOUNT FOR THIS. BEST QPF OVER IOWA WHERE NW IOWA IN A SLIGHT RISK TONIGHT. GFS MAY BE GOING A LITTLE OVERBOARD WITH ITS QPF FIELD OVER NORTHERN IL LATER TONIGHT/SAT. THIS WILL NEED TO BE WATCH IF IT GETS FURTHER SOUTH INTO OUR NORTHERN COUNTIES BY PEORIA. HIGH PRESSURE DRIFTS OFF INTO THE EASTERN GREAT LAKES AND MID ATLANTIC STATES SAT WITH SSE FLOW DEVELOPING OVER IL AND TEMPS WARM BACK INTO THE LOWER 80S. CLOUDS TO INCREASE SAT FROM WEST TO EAST AHEAD OF STRONG STORM SYSTEM MOVING FROM THE ROCKIES INTO THE PLAINS STATES. HAVE SLIGHT CHANCE OF CONVECTION SAT AFTERNOON FROM PEORIA AND SPRINGFIELD WEST...THEN CHANCE POPS SAT EVENING ACROSS CENTRAL IL AND LIKELY CHANCE FROM I-55 WEST AFTER MIDNIGHT. SPC OUTLOOK FOR SAT AND SAT NIGHT KEEPS SLIGHT RISK JUST WEST OF IL. THEN IL IN A SLIGHT RISK SUNDAY AND SUNDAY NIGHT AS COLD FRONT MOVES EAST ACROSS IL LATE SUNDAY. INCREASED POPS TO LIKELY CATEGORY ACROSS AREA SUNDAY AND COULD STILL BE LIKELY CHANCES OF CONVECTION SUNDAY EVENING ESPECIALLY EAST...THEN DIMINISHING CHANCES FROM THE WEST AFTER MIDNIGHT SUNDAY NIGHT. MODELS HAVE BEEN CONSISTENT SHOWING A STRONG UPPER LEVEL TROF OUT WEST AND DEEP LOW EJECTING NE INTO THE UPPER MS VALLEY SUNDAY. SO SYSTEM COULD DEVELOP SEVERE WX OVER IL SUNDAY AFTERNOON/EVENING. LONG TERM...MONDAY THROUGH THURSDAY... CONVECTION CHANCES NOW LOOK LESS ON MONDAY (MEMORIAL DAY) AS COLD FRONT APPEARS TO MOVE THRU QUICKER THAN EARLIER PROJECTED. HOWEVER...THERE IS A STRONG CUTOFF UPPER LEVEL LOW OVER THEN NORTHERN PLAINS/GREAT LAKES DURING THE EARLY AND MIDDLE PART OF NEXT WEEK WITH SHORT WAVES ROTATING EAST AROUND IT ACROSS THE MIDWEST. THIS TO KEEP A CHANCE OF SHOWERS GOING MONDAY THRU WED AND A RISK OF THUNDER ESPECIALLY NORTHERN AREAS. HIGH PRESSURE OVER THE LOWER MS VALLEY TUE TO KEEP SOUTHERN IL DRIER WITH MORE SUN AND MILDER TEMPS WHILE NORTHERN IL COOLER AND CLOUDIER. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...NONE. && 13/HUETTL
Hazardous weather outlook, May 27, 11:35 AM CDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1135 AM CDT THU MAY 27 2004 ILZ027>031-036>038-040>057-061>063-066>068-071>073-281100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE... DECATUR...EFFINGHAM...FLORA...GALESBURG...HAVANA...JACKSONVILLE... LAWRENCEVILLE...LINCOLN...MATTOON...PEORIA...SHELBYVILLE... SPRINGFIELD AND TAYLORVILLE 1135 AM CDT THU MAY 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON INTO THE EVENING HOURS MAINLY ALONG AND SOUTH OF INTERSTATE 72. SURROUNDING THE MODERATE RISK IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WHICH COVERS THE REST OF CENTRAL AND SOUTHEAST ILLINOIS. THE SEVERE WEATHER THREAT WILL BE DAMAGING WINDS...LARGE HAIL...TORNADOES...AND HEAVY RAINFALL. A COLD FRONT OUT WEST WILL PROGRESS THROUGH CENTRAL ILLINOIS THIS AFTERNOON AND EVENING. THE FRONT WILL BE LOCATED OVER WESTERN ILLINOIS EARLY IN THE AFTERNOON...AND PROGRESS TO THE I-55 CORRIDOR BY SUNSET. SEVERE THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF THIS FRONT. MOST OF THE ACTIVITY SHOULD MOVE EAST OF THE AREA AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER FRONT WILL MOVE INTO THE AREA BEGINNING SATURDAY NIGHT. THIS FRONT WILL STALL OVER ILLINOIS...RESULTING IN INTERMITTENT THUNDERSTORMS THROUGH WEDNESDAY. AT THIS TIME IS APPEARS THAT THE GREATEST THREAT FOR STRONG TO SEVERE THUNDERSTORMS WILL BE SUNDAY INTO SUNDAY NIGHT. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND EVENING. THIS IS A POTENTIAL DANGEROUS SITUATION ACROSS PARTS OF CENTRAL AND SOUTHEAST ILLINOIS && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.CRH.NOAA.GOV/ILX. THIS ADDRESS IS ALL IN LOWER CASE. EH
In the hours before
Local storm report, May 27, 5:01 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
501 PM CDT THU MAY 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND GST COWDEN 39.25N 88.86W
05/27/2004 60 MPH SHELBY IL LAW ENFORCEMENT
REPORTED BY SHELBY COUNTY SHERIFF.
&&
KELLYLocal storm report, May 27, 5:09 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
509 PM CDT THU MAY 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0434 PM HAIL 3 NW WHEELER 39.07N 88.36W
05/27/2004 1.00 INCH JASPER IL LAW ENFORCEMENT
&&
KELLYLocal storm report, May 27, 5:23 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
523 PM CDT THU MAY 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0451 PM TSTM WND DMG 1 N OBLONG 39.02N 87.91W
05/27/2004 CRAWFORD IL EMERGENCY MNGR
SEVERAL TREES BLOWN DOWN NORTH OF OBLONG
0505 PM TSTM WND DMG 3 N NEWTON 39.03N 88.16W
05/27/2004 JASPER IL EMERGENCY MNGR
SEMI WITH BOX TRAILER WAS BLOWN OVER INTO A FIELD ON IL
ROUTE 130 NORTH OF NEWTON. THE DRIVER WAS UNINJURED.
0513 PM TSTM WND DMG EFFINGHAM 39.12N 88.55W
05/27/2004 EFFINGHAM IL LAW ENFORCEMENT
NUMEROUS TREES WERE BLOWN DOWN COUNTYWIDE. ALSO...SEVERAL
CARS WERE BLOWN OFF THE ROAD ON INTERSTATE 57 BETWEEN
EFFINGHAM AND EDGEWOOD.
&&
KELLYLocal storm report, May 27, 5:33 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
533 PM CDT THU MAY 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0529 PM TSTM WND DMG EFFINGHAM 39.12N 88.55W
05/27/2004 EFFINGHAM IL EMERGENCY MNGR
TREES DOWN COUNTYWIDE. REPORTED BY EFFINGHAM COUNTY ESDA.
0529 PM FLASH FLOOD EFFINGHAM 39.12N 88.55W
05/27/2004 EFFINGHAM IL EMERGENCY MNGR
ROADS FLODED COUNTYWIDE. REPORTED BY ESDA.
&&
KELLYLocal storm report, May 27, 5:36 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
536 PM CDT THU MAY 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 1 N BIBLE GROVE 38.88N 88.43W
05/27/2004 1.75 INCH CLAY IL EMERGENCY MNGR
0525 PM TSTM WND GST 1 N BIBLE GROVE 38.88N 88.43W
05/27/2004 65 MPH CLAY IL EMERGENCY MNGR
PUBLIC REPORT...VIA ESDA.
&&
KELLYLocal storm report, May 27, 5:39 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
539 PM CDT THU MAY 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0532 PM HAIL ANNAPOLIS 39.15N 87.82W
05/27/2004 0.75 INCH CRAWFORD IL EMERGENCY MNGR
REPORTED BY CRAWFORD ESDA.
&&
KELLYThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:18 PM CDT | Flash Flood Warning | ILX | Clay, Lawrence, Richland | 6 hr |
| May 26, 11:00 PM CDT | Flash Flood Warning | ILX | Crawford, Effingham, Jasper | 4 hr |
| May 27, 12:29 AM CDT | Severe Thunderstorm Warning | ILX | Lawrence | 46 min |
| May 27, 2:14 AM CDT | Severe Thunderstorm Warning | ILX | Shelby | 46 min |
| May 27, 2:38 AM CDT | Severe Thunderstorm Warning | ILX | Crawford | 52 min |
| May 27, 3:01 AM CDT | Flash Flood Warning | ILX | Jasper | 4 hr |
| May 27, 4:26 PM CDT | Flash Flood Warning | ILX | Crawford, Effingham, Jasper | 6 hr |
| May 27, 4:32 PM CDT | Severe Thunderstorm Warning | ILX | Effingham, Jasper | 58 min |
| May 27, 4:51 PM CDT | Severe Thunderstorm Warning | ILX | Crawford | 24 min |
| May 27, 5:03 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Shelby | 57 min |
| May 27, 5:08 PM CDT | Flash Flood Warning | ILX | Clark, Cumberland, Shelby | 6 hr |
| May 27, 5:18 PM CDT | Tornado Warning | ILX | Effingham, Jasper | 57 min |
| May 27, 5:22 PM CDT | Severe Thunderstorm Warning | ILX | Crawford | 53 min |
| May 27, 5:37 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Richland | 53 min |
| May 27, 5:50 PM CDT | Flash Flood Warning | ILX | Coles | 6 hr |
| May 27, 6:02 PM CDT | Flash Flood Warning | ILX | Clay, Lawrence, Richland | 58 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.